Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2012, Special Issue (2012), Article ID 458701, 8 pages.

Cubic B-Spline Collocation Method for One-Dimensional Heat and Advection-Diffusion Equations

Joan Goh, Ahmad Abd. Majid, and Ahmad Izani Md. Ismail

Full-text: Open access

Abstract

Numerical solutions of one-dimensional heat and advection-diffusion equations are obtained by collocation method based on cubic B-spline. Usual finite difference scheme is used for time and space integrations. Cubic B-spline is applied as interpolation function. The stability analysis of the scheme is examined by the Von Neumann approach. The efficiency of the method is illustrated by some test problems. The numerical results are found to be in good agreement with the exact solution.

Article information

Source
J. Appl. Math., Volume 2012, Special Issue (2012), Article ID 458701, 8 pages.

Dates
First available in Project Euclid: 3 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.jam/1357179975

Digital Object Identifier
doi:10.1155/2012/458701

Mathematical Reviews number (MathSciNet)
MR2923353

Zentralblatt MATH identifier
1244.65156

Citation

Goh, Joan; Majid, Ahmad Abd.; Ismail, Ahmad Izani Md. Cubic B-Spline Collocation Method for One-Dimensional Heat and Advection-Diffusion Equations. J. Appl. Math. 2012, Special Issue (2012), Article ID 458701, 8 pages. doi:10.1155/2012/458701. https://projecteuclid.org/euclid.jam/1357179975


Export citation

References

  • H. Caglar, M. Ozer, and N. Caglar, “The numerical solution of the one-dimensional heat equation by using third degree B-spline functions,” Chaos, Solitons & Fractals, vol. 38, no. 4, pp. 1197–1201, 2008.
  • A. Mohebbi and M. Dehghan, “High-order compact solution of the one-dimensional heat and advection-diffusion equations,” Applied Mathematical Modelling, vol. 34, no. 10, pp. 3071–3084, 2010.
  • I. Dag and B. Saka, “A cubic B-spline collocation method for the EW equation,” Mathematical & Computational Applications, vol. 9, no. 3, pp. 381–392, 2004.
  • P. M. Prenter, Splines and Variational Methods, Wiley Classics Library, John Wiley & Sons, New York, NY, USA, 1989.
  • C. de Boor, A Practical Guide to Splines, vol. 27 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1978.
  • I. Dag, D. Irk, and B. Saka, “A numerical solution of the Burgers' equation using cubic B-splines,” Applied Mathematics and Computation, vol. 163, no. 1, pp. 199–211, 2005.
  • J. Goh, A. A. Majid, and A. I. M. Ismail, “A numerical solution of one-dimensional wave equation using cubic B-splines,” in Proceedings of the National Conference of Application Science and Mathematics (SKASM '10), pp. 117–122, December 2010.
  • H. Fazal, I. Siraj, and I. A. Tirmizi, “A numerical technique for solution of the MRLW equation using quartic B-splines,” Applied Mathematical Modelling, vol. 34, no. 12, pp. 4151–4160, 2010.
  • S. M. Hassan and D. G. Alamery, “B-splines collocation algorithms for solving numerically the MRLW equation,” International Journal of Nonlinear Science, vol. 8, no. 2, pp. 131–140, 2009.
  • A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A collocation method with cubic B-splines for solving the MRLW equation,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 406–418, 2008.
  • H. Sun and J. Zhang, “A high-order compact boundary value method for solving one-dimensional heat equations,” Numerical Methods for Partial Differential Equations, vol. 19, no. 6, pp. 846–857, 2003.